Flood, Union
- When
- April 20, 10:00 PM CST to April 26, 4:00 PM CST
- Where
- Union County, Uniontown to 2.02 mi W of Uniontown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.770, -87.930
The Ohio River once again poked above flood stage late in the month. This round of flooding was very minor compared to flooding earlier in the month.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The Ohio River once again poked above flood stage late in the month. This round of flooding was very minor compared to flooding earlier in the month. Low-lying fields and woods were inundated. The planting of cropland was further delayed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 20, 1:47 PM CST, 8 hours 13 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 247 PM CDT Fri Apr 20 2018 .SHORT TERM...(Tonight through Sunday night) Issued at 246 PM CDT Fri Apr 20 2018 Quiet weather conditions are present to end the work week, as surface high pressure slides by to our north. Despite the east/northeast flow, plenty of sunshine has resulted in temperatures reaching into the 60s, which is still below normal, but feels much better than yesterday! With plenty of dry air mixing down, we have had relative humidity values lower into the teens and 20s across much of the area. Temperatures tonight will be warmer than we experienced last night, but still can't rule out some isolated patchy frost in sheltered locales along the I-64 corridor. The aformentioned surface high will continue to influence our weather through the day on Saturday, although clouds will be increasing from the west through the day, ahead of our next system. Saturday will be the warmest day of the short term period, with highs reaching the mid 60s to lower 70s. An upper level low currently over the Four Corners region will gradually move eastward through the weekend, reaching somewhere into the western TN/northern MS region by Sunday night. Surface low pressure will also slide by well to our south. Rain looks to spread into southeast Missouri as early as Saturday evening, and gradually push eastward into Sunday/Sunday night. Depending on the exact track of the surface/upper level low, will dictate how far north the bulk of the rain will get. But generally, highest amounts possibly exceeding 1 to 1.5 inches will be down close to the AR and TN borders, while up along the I-64 corridor may be lucky to receive a tenth of an inch. Out of the 12z models, the ECMWF was the wettest while the GFS was the driest. Comparing ensemble means, the Canadian ensemble (0.50" to 1.75") was quite a bit wetter than the GFS ensemble (0.10" to 1.00"). With the majority of guidance depicting any instability, even elevated, to remain south of our area, not expecting any thunder at this time. With cloud cover and rain around, temperatures look to be held down on Sunday, possibly struggling to reach 60 in some locations across the southern half of the region. The choice day of the weekend will definitely be Saturday! .LONG TERM...(Monday through Friday) Issued at 246 PM CDT Fri Apr 20 2018 A cool and unsettled pattern is expected next week. A 500 mb longwave trough axis will be located over the eastern states. Our region will be located in an active northwest flow aloft. On Monday, a low pressure system will be passing across the lower Mississippi Valley. Scattered to numerous showers are expected, with the highest coverage in western Kentucky. This system will weaken and move northeast on Monday night and Tuesday, allowing our region to dry out for a short time. An amplifying 500 mb shortwave will then dive southeast toward the Ohio Valley on Wednesday, bringing another surge of moisture. Another brief dry-out is forecast on Thursday before yet another system drops southeast into the longwave trough position on Friday. The relatively cool and stable pattern will result in little if any chance of thunderstorms or heavy rainfall next week. High temperatures will be quite consistent from day to day, generally in the 60s. Overnight lows will consistently be in the mid to upper 40s. && .AVIATION... Issued at 1226 PM CDT Fri Apr 20 2018 VFR conditions through this TAF cycle as surface high pressure maintains control of our weather into Saturday morning. E/NE winds around 10 kts this afternoon will subside to 5 kts or less this evening/tonight. Easterly winds will pick up around 7 to 10 kts by mid to late morning on Saturday. Clear skies this afternoon will continue for the most part through the night. Will slowly see high clouds increase on Saturday ahead of our next system moving in later Saturday night into Sunday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...SP LONG TERM...MY AVIATION...SP
Hazardous Weather Outlook National Weather Service Paducah KY 903 AM CDT Fri Apr 20 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211415- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 903 AM CDT Fri Apr 20 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight During the afternoon, relative humidity will plummet into the upper 20s to lower 30s percentile across the area, with values in the mid 20s percentile possible for portions of the southeast Missouri Ozarks. This combined with drying fuels will elevate the fire danger this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2018Every state in 2018This day in weather historyWarnings in Kentucky, April 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 746779.